Advertisement

General Limit Value for Stationary Nash Equilibrium

  • Dmitry KhlopinEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 11548)

Abstract

We analyze the uniform asymptotics of the equilibrium value (as a function of initial state) in the case when its payoffs are averaged with respect to a density that depends on some scale parameter and this parameter tends to zero; for example, the Cesàro and Abel averages as payoffs for the uniform and the exponential densities, respectively. We also investigate the robustness of this asymptotics of the equilibrium value with respect to the choice of distribution when its scale parameter is small enough. We establish the class of densities such that the existence of the asymptotics of the equilibrium value for some density guarantees the same asymptotics for a piecewise-continuous density; in particular, this class includes the uniform, exponential, and rational densities. By reducing the general n-person dynamic games to mappings that assigns to each payoff its corresponding equilibrium value, we gain an ability to consider dynamic games in continuous and discrete time, both in deterministic and stochastic settings.

Keywords

n-person game Dynamic game Uniform value Stationary Nash equilibrium Tauberian theorem Weighted payoffs 

References

  1. 1.
    Averboukh, Y.V.: Universal Nash equilibrium strategies for differential games. J. Dyn. Contrl Syst. 21(3), 329–350 (2015).  https://doi.org/10.1007/s10883-014-9224-9MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bardi, M.: On differential games with long-time-average cost. In: Pourtallier, O., Gaitsgory, V., Bernhard, P. (eds.) Advances in Dynamic Games and Their Applications. Annals of the International Society of Dynamic Games, pp. 3–18. Birkhäuser, Boston (2009).  https://doi.org/10.1007/978-0-8176-4834-3_1CrossRefzbMATHGoogle Scholar
  3. 3.
    Bewley, T., Kohlberg, E.: The asymptotic theory of stochastic games. Math. Oper. Res. 1, 197–208 (1976).  https://doi.org/10.1287/moor.1.3.197MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Cannarsa, P., Quincampoix, M.: Vanishing discount limit and nonexpansive optimal control and differential games. SIAM J. Control Optim. 53(4), 1789–1814 (2015).  https://doi.org/10.1137/130945429MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Gaitsgory, V.: Application of the averaging method for constructing suboptimal solutions of singularly perturbed problems of optimal control. Automat. Rem. Contr+ 46, 1081–1088 (1985)Google Scholar
  6. 6.
    Gaitsgory, V., Parkinson, A., Shvartsman, I.: Linear programming based optimality conditions and approximate solution of a deterministic infinite horizon discounted optimal control problem in discrete time. Discrete Continuous Dyn. Syst. Ser. B 29(4), 1743–1767 (2019).  https://doi.org/10.3934/dcdsb.2018235MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Jaśkiewicz, A., Nowak, A.S.: Non-zero-sum stochastic games. In: Başar, T., Zaccour, G. (eds.) Handbook of Dynamic Game Theory, pp. 1–64. Springer, Cham (2016).  https://doi.org/10.1007/978-3-319-27335-8_33-1CrossRefGoogle Scholar
  8. 8.
    Khlopin, D.V.: On asymptotic value for dynamic games with saddle point. In: Bonnet, C., Pasik-Duncan, B., Ozbay, H., Zhang, Q. (eds.) Proceedings of the Conference on Control and Its Applications, pp. 282–289. SIAM (2015).  https://doi.org/10.1137/1.9781611974072.39CrossRefGoogle Scholar
  9. 9.
    Khlopin, D.V.: Uniform Tauberian theorem for differential games. Automat. Rem. Contr+ 77(4), 734–750 (2016).  https://doi.org/10.1134/S0005117916040172MathSciNetCrossRefGoogle Scholar
  10. 10.
    Khlopin, D.V.: On uniform Tauberian theorems for dynamic games. Mat. Sb. 209(1), 127–150 (2018).  https://doi.org/10.1070/SM8785MathSciNetCrossRefGoogle Scholar
  11. 11.
    Khlopin, D.V.: Tauberian theorem for value functions. Dyn. Games Appl. 8(2), 401–422 (2018).  https://doi.org/10.1007/s13235-017-0227-5MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Khlopin, D.V.: On Tauberian theorem for stationary Nash equilibria. Optim. Lett. (published online 22 October 2018).  https://doi.org/10.1007/s11590-018-1345-8
  13. 13.
    Khlopin, D.V.: Value asymptotics in dynamic games on large horizons. Algebra Anal. 31(1), 211–245 (2019). (In Russian)MathSciNetGoogle Scholar
  14. 14.
    Lehrer, E., Sorin, S.: A uniform Tauberian theorem in dynamic programming. Math. Oper. Res. 17(2), 303–307 (1992).  https://doi.org/10.1287/moor.17.2.303MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Li, X., Quincampoix, M., Renault, J.: Limit value for optimal control with general means. Discrete Continuous Dyn. Syst. Ser. A 36, 2113–2132 (2016).  https://doi.org/10.3934/dcds.2016.36.2113MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Lions, P., Papanicolaou, G., Varadhan, S.R.S.: Homogenization of Hamilton-Jacobi Equations (1986, unpublished work)Google Scholar
  17. 17.
    Maliar, L., Maliar, S.: Ruling out multiplicity of smooth equilibria in dynamic games: a hyperbolic discounting example. Dyn. Games Appl. 6(2), 243–261 (2016).  https://doi.org/10.1007/s13235-015-0177-8MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Mertens, J.F., Neyman, A.: Stochastic games. Int. J. Game Theory 10(2), 53–66 (1981).  https://doi.org/10.1007/BF01769259MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Monderer, D., Sorin, S.: Asymptotic properties in dynamic programming. Int. J. Game Theory 22, 1–11 (1993).  https://doi.org/10.1007/BF01245566MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Oliu-Barton, M., Vigeral, G.: A uniform Tauberian theorem in optimal control. In: Cardaliaguet, P., Cressman, R. (eds.) Advances in Dynamic Games. Annals of the International Society of Dynamic Games, vol. 12, pp. 199–215. Birkhäuser, Boston (2013).  https://doi.org/10.1007/978-0-8176-8355-9_10CrossRefzbMATHGoogle Scholar
  21. 21.
    Renault, J.: General limit value in dynamic programming. J. Dyn. Games 1(3), 471–484 (2013).  https://doi.org/10.3934/jdg.2014.1.471MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Solan, E.: Acceptable strategy profiles in stochastic games. Games Econ. Behav. 108, 523–540 (2018).  https://doi.org/10.1016/j.geb.2017.01.011MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Sorger, G.: Competitive dynamic advertising: a modification of the case game. J. Econ. Dyn. Control 13, 55–80 (1989).  https://doi.org/10.1016/0165-1889(89)90011-0MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Ziliotto, B.: A Tauberian theorem for nonexpansive operators and applications to zero-sum stochastic games. Math. Oper. Res. 41(4), 1522–1534 (2016).  https://doi.org/10.1287/moor.2016.0788MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Ziliotto, B.: Tauberian theorems for general iterations of operators: applications to zero-sum stochastic games. Games Econ. Behav. 108, 486–503 (2018).  https://doi.org/10.1016/j.geb.2018.01.009MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Krasovskii Institute of Mathematics and MechanicsYekaterinburgRussia

Personalised recommendations